Format

Send to

Choose Destination
Postgrad Med J. 1990 May;66(775):367-9.

Adverse effect of topical methylsalicylate ointment on warfarin anticoagulation: an unrecognized potential hazard.

Author information

1
Department of Medicine, Grantham Hospital, Aberdeen, Hong Kong.

Abstract

The adverse effect of topical methylsalicylate ointment on warfarin anticoagulation is studied in 11 patients. All patients had an abnormally elevated international normalized ratio after significant usage of topical methylsalicylate ointment as obvious from both the clinical history and a positive blood level of salicylate. Out of the 11 patients, 3 had bleeding manifestation; 2 with bruises and 1 with gastrointestinal bleeding. It is concluded that topical methylsalicylate ointment should be prescribed with care to patients on warfarin and excessive usage is to be avoided since potentially dangerous drug interaction could occur.

PMID:
2371186
PMCID:
PMC2426834
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for HighWire Icon for PubMed Central
Loading ...
Support Center